Flood, Lawrence
- When
- June 19, 6:30 AM EST to 9:40 PM EST
- Where
- Lawrence forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.841, -86.483 (the zone’s center; the record gives no point)
As much as 4 inches of rain fell across south central Indiana on the 13th and 15th through the 16th causing minor flooding along the East Fork of the White River from Seymour to Riverdale. 33 feet (FS - 20 feet) on the 19th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
As much as 4 inches of rain fell across south central Indiana on the 13th and 15th through the 16th causing minor flooding along the East Fork of the White River from Seymour to Riverdale. Riverdale crested at 20.33 feet (FS - 20 feet) on the 19th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 19, 2:10 AM EST, 4 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 210 AM EST THU JUN 19 2003 FORECAST PROBLEM WILL BE IN NEAR TERM WITH WHETHER OR NOT -SHRAS WILL WARRANT A MENTION FOR THE MORNING HOURS TODAY. SCATTERED SHOWERS CONT TO DOT INDIANA. A CDFNT IS LOCATED ACROSS NORTHERN INDIANA WITH IR SATELLITE DEPICTING CLEARING BEHIND FNT OVR GREAT LAKES. MODELS SEEM TO HAVE A DECENT HANDLE ON THE UPPER LOW AND ASSOCIATED S/WV OVR QUEBEC. BOTH GFS AND ETA BRING ENERGY INTO INDIANA BY 18Z THURS. MESOETA DOES LOOK A BIT FASTER WITH BEST ENERGY ACROSS SOUTHERN INDIANA BY 00Z FRI. BOTH MODELS DO LOOK SOMEWHAT WEAKER THAN YESTERDAYS RUN WITH UPPER LOW. GFS DOES TREND STRONGER WITH THIS FEATURE PAST 42 HRS. STILL SEE GOOD AGREEMENT WITH H7 LAYER RH WITH DRYING ACROSS NW SECTION OF FA BY 18Z. H8 STILL INDICATING GOOD CAA BEGIN CDFNT AS CANADIAN HI PRES BUILDS INTO REGION. COMPARISON OF SFC PRES 00Z THRU...WOULD USE A BLEND FOR FORECAST WITH EMPHASIS ON BETTER INITIALIZATION OF GFS. GFS AND ETA CONT TO HOLD ON TO PRECIP THRU 18Z ACROSS SOUTHERN SECTIONS OF FA. REAL QUESTION IS WHETHER OR NOT IT WILL HAPPEN. CDFNT IS FORECAST TO MOVE THRU NORTHERN CWA THIS MORNING. TIME SECTIONS REVEAL BEST LIFT IS AROUND 08Z NORTH AND 12Z CENTRAL. AFTER THIS...GOOD SUBSIDENCE MOVE INTO FA. MODEL GUIDANCE CONTINUES WITH POPS AS HIGH AS 40 ACROSS CENTRAL CWA BUT HAVING A HARD TIME BELIEVING IT. EVEN WITH UPPER TROF AND GOOD S/WV EXPECTED TO TRANSVERSE CWA...MOISTURE BECOMES VERY LIMITED AFTER 15Z. PLAN ON MENTIONING EARLY MORNING SHOWERS NORTH WITH A CHANCE FOR -SHRA SOUTH UNTIL AFTERNOON. WITH LIS FORECAST TO BE -1C TO -3C ACROSS SOUTHERN FA AND CAPES AROUND 900 J/KG...WILL ALSO MENTION A TSRA POSSIBLE. WITH CAA BEHIND SYSTEM...EXPECT COOLER TEMPS AS CANADIAN HI PRES BUILDS INTO FA. MOS TEMPS LOOK GOOD WITH CDFNT MOVING THRU FA TODAY. EXPECT TO SEE LINGERING CLOUDS AND SOME -SHRAS BEFORE CLEARING THIS EVENING SO TEMPS SHOULD BE ON THE COOLER SIDE. OVRNGT TEMPS LOOK A BIT COOL PER MAV EVEN WITH DEWPOINTS DROPPING OFF SIGNIFICANTLY. WITH WINDS CONTINUING MET/FWC SEEM THE WAY TO GO. TOMORROW...GUIDANCE LOOKING GOOD WITH CAA IN ASSOCIATION WITH HI PRES. WL USE BLEND. .IND...NONE. BIELINSKI
INZ021-028>031-035>049-051>057-060>065-067>072-201030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 527 AM EST THU JUN 19 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS WILL CONTINUE ACROSS MUCH OF CENTRAL INDIANA THROUGH MID MORNING. ACROSS THE SOUTH CENTRAL SECTIONS INDIANA...A FEW THUNDERSTORMS ARE POSSIBLE TODAY. THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR THUNDERSTORMS MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL... HTTP://WWW.CRH.NOAA.GOV/IND (ALL LOWER CASE)
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2003Every state in 2003This day in weather historyWarnings in Indiana, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5360125.